Getting frequent lows after meals. (37,42,47,50 etc). I am taking humalogmix50 insulin 20 units before breakfast and 12 before dinner. What should I do. It seems like an emergency. I am getting shaked. Doctor isnt replying.

Patty Bonsignore


Lows after meals are a sign that you have too much meal time insulin in your body, and most likely will need a reduction in the dose. I am sorry that your doctor did not call you back right away; you were right to be concerned. It sounds like you are taking a 50/50 Humalog mix. If this is the case, than ½ of your insulin is rapid-acting and ½ is longer-acting. The lows post-meal indicate that you may be on too much rapid- acting insulin; this is probably particularly true in the morning when the dose is higher. Ask your doctor about switching to a 75/25 mix, which gives you less rapid-acting insulin at meal time (25% vs 50%). When your insulin doses are changing, it’s important to be in close contact with your doctor’s office. If he or she is not calling you back, make an appointment to review the numbers with them in person.

May 28, 2014 at 10:05 am